← Return to How is everybody doing?

Discussion
Terri Martin, Volunteer Mentor (@windwalker)

How is everybody doing?

MAC & Bronchiectasis | Last Active: Sep 20, 2017 | Replies (153)

Comment receiving replies
@robynmar

Hi folks! I’m just finishing up my Cipro and had a surprise diarrhea attack this morning. Also, trouble sleeping. No mucus is coming up, which worries me. The sneaky low temps are fewer. I’m still waiting for a report from my Infectious Diseases doctor; I’ll nudge him when I am done with the Cipro. My guess is that my MAC is dormant and I have other more common bacteria which is causing the trouble. I’m feeling very fortunate. By the way, asthma was always the go-to diagnosis when the doc couldn’t think of anything else. Then COPD. That was before the discovery of the MAC and M. lentiflavum. Bronchiectasis was the first diagnosis and is the underlying condition of my lungs. We’re having a surprise humid hot summer here in the Bay Area. But the fog is due to arrive any day now. blessings, Robyn

Jump to this post


Replies to "Hi folks! I'm just finishing up my Cipro and had a surprise diarrhea attack this morning...."

Hi Robyn! Let’s hope that you are on the upward trend of getting better. It sounds like you are despite the other annoying things that are going on. I feel for you though; I too have been having sleepless nights.

I’ve never had trouble sleeping and before the Cipro I was sleeping 3-4 hours a day with naps and 8 hours at night. Didn’t realize that “hard to sleep” was a side effect of an antibiotic. My mind feels likes it is on steroids. Has anyone else had this side effect? Robyn

Robyn, I take Naproxen for arthritis and BP meds and antibiotics every month for bronchiectasis and I have no idea the culprit but —- I sleep only 2 hours no matter what time I go to bed. Cannot go back to sleep and it hurts too much to lie there so I get up and go to the office and can pass an hour or so quickly in there. Then, I go back to bed and can usually sleep about 4 more hours. That’s all the sleep I get. I’m not a napper but wish I could. Also have been having to change night clothes because of the sweating. Don’t like that either and have no idea from where it’s coming except that Mayo’s ask me if I had night sweats and I said “no” — which was true two years go but ……. started soon after. They told me at that time that is a side effect of bronchiectasis…..

Before I started treatment, I was sleeping all the time. I miss it. I hope I don’t become “Sleepless in California”! I also had heavy night sweats before the antibiotics. I think it is part of the body fighting an infection, not a side effect. From the University of Texas Medical Center: “Other symptoms of illness in MAC patients with nodular lung infections are low-grade fever, night sweats, loss of appetite (“I never get hungry), and mild weight loss.” I had all of those. I still have the fevers, but less of them. Bronchiectasis can cause all of them. By the way, I am 89 years old, survived 4th stage breast cancer in 1987 (where the radiation caused my future lung problems) and an all-year bout with MAC in 2001. I can manage this…..blessings, Robyn

This certainly makes you an inspiration — thanks for sharing with us

Hi Robyn! I hope you are feeling a little bit better with each passing day. I want to say “feeling a LOT better with each passing day”, but I know it takes time. Good hearing from you! – Hugs, Terri

Hi Robyn! I also wanted to add that surviving 4th Stage breast cancer in 1987 was quite an accomplishment. I don’t think very many survived that stage 4 breast cancer 30 years. Kudos to you STILL!!!

Jan, I run hot and cold every night, I feel like I sleep, yet am still aware that I constantly am putting the covers on and off of myself all night. I run a ceiling fan at night and have the temp set at 70-71. It helps to sleep in 100% cotton nightshirt, and sleep on 100% cotton sheets.

I was saved by Tamoxifen, which was new at the time. I continued taking it for 15 years when they had to pry it out of my hands!

Robyn, I wonder if they still use tamoxifen any more?

Yes. If your cancer is hormone receptive, this will block the enabling hormones. It doesn’t work for everyone; it didn’t work for my current husband’s late wife. As far as I know, they are still using it, just not as long as I took it. Robyn

windwalker….a chum just finished radiation for her breast cancer…..l recall her saying tamoxifen is still an option for appropriate folks…..and there are two other similar Meds…one of which she is on…tdrell

  Request Appointment